Requip, Sinemet, swollen ankles and more...anyone else have similar problems?

Dx 2010 having had symptoms ( resting tremor, sleeping difficulties, overactive bladder and general fatigue)since 2004. As things were clearly progressing I was then prescribed 8mg Requip Modutab ( controlled release)for two and half years before it was increased to 10 mg when symptoms became less well controlled. Two months later , symptoms deteriorated further and I could hardly walk and needed help with all daily tasks . My consultant then prescribed Sinemet Plus 25/100 x3 a day in addition to the 10 mg Requip.

It is now 6 months since I started the Sinemet and for the most part there have been noticeable improvements in motor symptoms including disappearance of right side tremors ! Most people wouldnt know I have PD and even my GP tells me Im doing so well and my walking is great. Can't say the same for non motor symptoms but no one sees the effects of those except my wonderful husband who is my rock . I am particularly worried at having gained a stone in weight in addition to experiencing swollen, painful ankles with purple mottling almost every day since the new meds regime started. Its particularly bad in hot weather.

My next appointment with the consultant is not for another 2 months but I suspect my GP is reluctant to change my meds beforehand. Having read the answers to a similar question on the 27 June 2013 I am now wondering if I should just go back to 8 mg Requip as there was never a problem before the increase to 10 mg. I've been thinking it was the Sinemet but now I'm not so sure.......any suggestions or should I just grin and bear it till next appointment?

Last edited by

5 Replies

oldestnewest
  • I was on 6 mgs requip and had no problem but my neuro put me on 8 mgs slow release requip and I too have slightly swollen ankles..

  • Thanks for replying so promptly. Looks as if you too are the 'Requip' camp. I assume you are on some form of levadopa as well?

  • i'm also on madopar 3 times a day and selegiline once a day.

  • Hi there, Another in the Requip camp here. I'm 65 dxd 9 yrs & taken Requipxl from the start, slowly getting up to 16mg daily. Result swelling, itching, heat & pain in feet & ankles. Also weight gain due to binge eating.Taken various other drugs along the way with varying reactions but the Requip effect constant until reduced dosage to 8mg xl daily - no probs. Started Sinemet as well less than a year ago still OK in the foot & weight areas.

  • Thanks, thats really helpful. I actually left out the 2mg Requip last night (I have split dose of 10mg into 8mg am and 2mg pm) and am still in land of the living. Would have waited at least 3 weeks for appointment to see GP who im sure would agree to titrating the Requip down. I think the weight gain is probably due to binge eating because I find I crave sweet things 24/7 . Have to say this wasnt the case before I started combining Requip with Sinemet. I'm confident I can control it because its more a comfort thing. I find I am not walking as much as I did because my ankles are swollen and my feet are so painful. I have always been active and even when I do walk now, I find carrying an extra stone makes me breathless. I would agree with you too about the itching. Sometimes I think the side effects of PD drugs are just not worth it but Im a scaredy cat and I remember the really bad times prior to starting meds. I stuck it out for 6yrs before I took anything!. That said, I will always be looking for ways to keep the meds as low as possible. I'll keep you posted on how things work out.....fingers crossed. Thanks to both yourself and camper.

You may also like...